Alert archive / Georgia / Special Weather Statements in 2013

Special Weather Statement, NWS Atlanta, GA

August 12, 2013White County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 12, 2013, 4:16 PM EDT for White County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2013, 4:16 PM EDT (20:16 UTC)
Expired
Aug 12, 2013, 4:45 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA

County White County, GA

The radar

The Greer radar (KGSP), 140 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1856 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1856 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

044 
WWUS82 KFFC 122016
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT MON AUG 12 2013

GAZ015-016-023-122045-
416 PM EDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN WHITE...LUMPKIN AND HALL COUNTIES UNTIL 445 PM EDT...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GARLAND...MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WHITE...LUMPKIN AND HALL COUNTIES THROUGH 445 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GARLAND...CLERMONT...
QUALATCHEE LAKE...SMITHGALL WOODS CONSERVATION AREA...CLEVELAND...
HELEN...MOSSY CREEK...LEAF AND SAUTEE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3473 8362 3466 8365 3463 8363 3458 8363
      3456 8361 3454 8361 3451 8365 3445 8363
      3447 8396 3456 8399 3462 8395 3474 8364
TIME...MOT...LOC 2016Z 268DEG 18KT 3456 8384

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 12, 3:25 PM EDT, 51 minutes earlier.

Area forecast discussion, Aug 12, 3:25 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT MON AUG 12 2013

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
UPPER HIGH REMAINS IN PLACE OVER THE SOUTHEAST...WHILE AN UPPER LOW
REMAINS OVER SOUTHEAST CANADA. AS THE SHORT TERM PROGRESSES...A
SHORTWAVE ROUNDING THE BASE OF THE LOW WILL DEEPEN THE TROUGH...
FORCING THE UPPER HIGH TO RETROGRADE BACK TOWARD TE SOUTHERN PLAINS.
AS THE UPPER TROUGH DEEPENS...IT WILL PUSH A FRONT AHEAD OF IT INTO
THE SOUTHEAST...MAKING IT INTO CENTRAL GEORGIA BY THE END OF THE
SHORT TERM. SYNOPTIC GUIDANCE IS IN REASONABLE AGREEMENT...THOUGH
THE NAM IS ON THE STRONG SIDE OF SOLUTIONS. GFS AND ECMWF PRETTY
CLOSE WITH THE EXCEPTION OF SOME CONVECTIVE FEEDBACK ON THE GFS.

WITH PW VALUES REMAINING NEAR 2 INCHES AND WITH VERY WEAK WESTERLY
FLOW ALOFT...SCATTERED TO WIDESPREAD CONVECTION WILL CONTINUE THIS
AFTERNOON AND EVENING...FORCED MAINLY BY DIURNAL HEATING AND WEAK
RIPPLES IN THE FLOW ALOFT. SHOULD SEE A DIURNAL LULL TONIGHT BUT AS
THE SURFACE FRONT APPROACHES SHOULD SEE AN INCREASE IN ACTIVITY
TUESDAY MORNING. AS HAS BEEN THE CASE THE PAST SEVERAL DAYS...MAIN
THREAT BOTH WITH TONIGHT AND TOMORROW WILL BE BRIEF HEAVY RAIN AND
OF COURSE OCCASIONAL LIGHTNING. LUCKILY THERE IS ENOUGH FLOW ALOFT
TO KEEP STORMS MOVING...ALBEIT SLOWLY...BUT THERE IS ALWAYS THE
POSSIBILITY THAT A STORM MAY GET STUCK ON TERRAIN. HOWEVER...WITH
THE FRONT IN THE VICINITY ON TUESDAY ISOLATED DAMAGING WIND GUSTS
CANNOT BE RULED OUT.

TOOK A BIAS-CORRECTED BLEND FOR TEMPERATURES WITH ONLY MINOR
ADJUSTMENTS. HIGHS TOMORROW SHOULD BE COOLER THAN TODAY BUT THEN
AGAIN THAT MAY DEPEND ON HOW MUCH IT RAINS THIS AFTERNOON...WHICH
WOULD OF COURSE KEEP TEMPS DOWN. IN ANY CASE...FOR THE MOST PART
THROUGH THE SHORT TERM TEMPS SHOULD BE AT TO JUST SLIGHTLY BELOW
NORMAL...WITH THE BEGINNING OF A COOLING TREND TOWARD THE END OF THE
PERIOD.

AS THE DEEP UPPER TROUGH DIGS TOWARD THE EASTERN SEABOARD...HIGH
PRESSURE WILL BUILD IN BEHIND THE FRONT. THIS IS JUST BARELY HINTED
AT WITH SLOWLY LOWERING DEWPOINTS LATE IN THE PERIOD AND COOLER LOWS
FOR TUESDAY NIGHT...BUT MORE IMPORTANTLY WITH THE CONFLUENT FLOW
ALOFT...ONCE THE APPROACHING HIGH CLEARS THE APPALACHIANS...IT WILL
BEGIN TO RIDGE DOWN THE EASTERN SEABOARD IN A HYBRID CAD SETUP.
AGAIN...THROUGH THE SHORT TERM WE SEE ONLY THE BEGINNING HINTS OF
THIS...BUT WITH SIGNIFICANT IMPACTS INTO THE EXTENDED.

TDP

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
SOME TWEAKS MADE TO POPS TO ACCOUNT FOR BETTER POSSIBILITY OF
CONVECTION CLOSER TO FRONT WEDNESDAY NIGHT THROUGH FRIDAY.
OTHERWISE CURRENT EXTENDED FORECASTS LOOK ON TRACK.

PREV DISCUSSION... /ISSUED 406 AM EDT MON AUG 12 2013/
LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
GFS AND ECMWF MODELS ARE IN GENERAL AGREEMENT THROUGH THE
EXTENDED FORECAST PERIOD. A COLD FRONT FROM THE MID ATLANTIC
STATES THROUGH THE TN VALLEY SHOULD GRADUALLY MOVE SOUTH INTO GA
WEDNESDAY THROUGH THURSDAY. THE VERY MOIST TROPICAL AIRMASS OVER
GA...PWS AROUND 2 INCHES...WILL COMBINE WITH A SERIES OF UPPER
LEVEL DISTURBANCES MOVING OVER AND PARALLEL TO THE FRONTAL
BOUNDARY TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS. A BROAD
UPPER LEVEL TROUGH OVER THE GREAT LAKES REGION IS EXPECTED TO
DEEPEN OVER THE MS RIVER VALLEY THURSDAY THROUGH SUNDAY. AS THIS
OCCURS THE SURFACE FRONT SHOULD REMAIN NEARLY STATIONARY OVER
SOUTH GA. THE CLOUDY AND WET PATTERN SHOULD CONTINUE WITH SHOWERS
AND THUNDERSTORMS LIKELY OVER THE STATE THURSDAY THROUGH SUNDAY.
SIGNIFICANT QPF AMOUNTS UP TO 3 INCHES CAN BE EXPECTED OVER
CENTRAL GA DURING THE END OF THE WEEK WITH AROUND 1 INCH OVER
NORTH GA. NEAR SEASONAL TEMPERATURES ON WEDNESDAY WILL LOWER 5 TO
10 DEGREES BELOW NORMAL DURING THE DAY THURSDAY THROUGH SUNDAY DUE
TO CLOUDS AND RAIN.

16

PREV DISCUSSION... /I135 PM EDT MON AUG 12 2013/
AVIATION... 18Z UPDATE...
SCT TSRA ACROSS THE AREA THIS AFTERNOON...HAVE STARTED 18Z TAFS
WITH TEMPO. TSRA MAY WELL LAST PAST 22Z BUT WILL HAVE TO ADJUST
TIMING...OTHERWISE HAVE INCLUDED VCSH. SHRA AND TSRA SHOULD
DISSIPATE OVERNIGHT. GUIDANCE ON OPPOSITE ENDS FOR TUESDAY
MORNING...SOME IFR AND SOME VFR. HAVE INTRODUCED MVFR FOR NOW...
BUT IT WILL LIKELY DEPEND ON WHERE ALL IT RAINS TODAY. INTRODUCED
SHRA STARTING AT 16Z TUESDAY WITH PROB30 FOR ATL THROUGH 22Z. W TO
NW WINDS THROUGH THE PERIOD...5-10KT IN THE AFTERNOON EXCEPT GUSTY
IN THUNDERSTORMS.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON CIGS TUESDAY MORNING.
MEDIUM ON TIMING OF CONVECTION.
HIGH ON ALL OTHER ELEMENTS.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  90  70  86 /  30  60  30  40
ATLANTA         72  87  70  86 /  40  60  30  40
BLAIRSVILLE     68  84  64  81 /  50  60  40  40
CARTERSVILLE    70  87  68  86 /  40  60  40  40
COLUMBUS        74  91  73  90 /  30  50  30  40
GAINESVILLE     71  86  70  84 /  40  60  40  40
MACON           71  91  71  89 /  30  50  30  40
ROME            71  87  68  86 /  50  60  40  40
PEACHTREE CITY  71  87  70  87 /  40  60  30  40
VIDALIA         75  93  73  87 /  20  40  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...TDP
LONG TERM....ATWELL
AVIATION...TDP
Hazardous weather outlook, Aug 12, 12:42 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1242 PM EDT MON AUG 12 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131645-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1242 PM EDT MON AUG 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP THIS AFTERNOON AND EVENING...WITH ISOLATED THUNDERSTORMS
POSSIBLE OVERNIGHT. THE GREATER CHANCES WILL BE ACROSS NORTH
GEORGIA AHEAD OF A COLD FRONT.

WEATHER HAZARDS EXPECTED... FREQUENT LIGHTNING...GUSTY WINDS AND
LOCALLY HEAVY RAINFALL WITH POSSIBLE FLASH FLOODING.

DISCUSSION...
A COLD FRONT OVER THE TENNESSEE VALLEY WILL GRADUALLY APPROACH NORTH
GEORGIA THROUGH TONIGHT. AN UPPER LEVEL DISTURBANCE WILL COMBINE
WITH DIURNAL HEATING AND A VERY MOIST TROPICAL AIRMASS TO PRODUCE
THUNDERSTORMS LATER TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

WEATHER HAZARDS EXPECTED...
FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WITH
POSSIBLE FLASH FLOODING.

DISCUSSION...
A FRONTAL BOUNDARY SHOULD MOVE INTO NORTH GEORGIA BY WEDNESDAY
AND SETTLE OVER SOUTH GEORGIA BY THURSDAY. THIS SURFACE BOUNDARY
COMBINED WITH UPPER LEVEL DISTURBANCES AND TROPICAL MOISTURE WILL
PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE
CENTRAL SECTIONS OF THE STATE. CONDITIONS WILL CONTINUE TO BE
MONITORED CLOSELY FOR POTENTIAL FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER OR FLOODING THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 12, 2:23 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
223 PM EDT MON AUG 12 2013

GAZ012-121900-
223 PM EDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 50 MPH WINDS
IN GORDON COUNTY UNTIL 300 PM EDT...

AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OOSTANAULA...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...EXCESSIVE
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
GORDON COUNTY THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE OOSTANAULA...SUGAR  VALLEY... CALHOUN... RESACA...
SONORAVILLE...REDBUD...AUDUBON AND NICKELSVILLE. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3461 8487 3456 8472 3442 8480 3446 8508
      3454 8508
TIME...MOT...LOC 1823Z 266DEG 9KT 3451 8500
Special weather statement, Aug 12, 2:56 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 PM EDT MON AUG 12 2013

GAZ012-122000-
256 PM EDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN GORDON COUNTY UNTIL
400 PM EDT...

AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL FROM A THUNDERSTORM OVER CALHOUN.  THIS THUNDERSTORM
WAS MOVING EAST AT 15 MPH.  DOPPLER RADAR INDICATES THAT 1.5 TO 2
INCHES OF RAIN HAS FALLEN OVER THE LAST HOUR JUST WEST OF CALHOUN.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
GORDON COUNTY...INCLUDING AREAS AROUND OOSTANAULA...SUGAR VALLEY...
CALHOUN...RESACA...SONORAVILLE...REDBUD AND AUDUBON. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3454 8468 3443 8477 3443 8507 3457 8507
      3458 8506 3461 8480
TIME...MOT...LOC 1855Z 263DEG 11KT 3451 8495
Special weather statement, Aug 12, 3:24 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 PM EDT MON AUG 12 2013

GAZ021-122000-
324 PM EDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN CHEROKEE
COUNTY UNTIL 400 PM EDT...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BALL GROUND...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...EXCESSIVE
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CHEROKEE COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE WALESKA...BALL GROUND AND REAVIS MOUNTAIN. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3438 8432 3423 8431 3427 8456 3434 8456
      3438 8437
TIME...MOT...LOC 1923Z 258DEG 11KT 3431 8444
Special weather statement, Aug 12, 3:28 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 PM EDT MON AUG 12 2013

GAZ050-122000-
328 PM EDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN GREENE
COUNTY UNTIL 400 PM EDT...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GREENSBORO...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...EXCESSIVE
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
GREENE COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE GREENSBORO...VEAZEY...UNION POINT AND SILOAM. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3364 8306 3346 8306 3348 8326 3361 8325
TIME...MOT...LOC 1928Z 270DEG 10KT 3353 8318
Special weather statement, Aug 12, 3:55 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 PM EDT MON AUG 12 2013

GAZ020-021-122030-
355 PM EDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN BARTOW AND CHEROKEE COUNTIES UNTIL 430 PM EDT...

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SUTALLEE...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
BARTOW AND CHEROKEE COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE SUTALLEE...CANTON...LAKE ARROWHEAD AND
BRIDGEMILL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3432 8455 3426 8447 3417 8450 3419 8471
      3427 8472
TIME...MOT...LOC 1956Z 261DEG 7KT 3423 8466
Special weather statement, Aug 12, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT MON AUG 12 2013

GAZ015-016-023-122045-
416 PM EDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN WHITE...LUMPKIN AND HALL COUNTIES UNTIL 445 PM EDT...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GARLAND...MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WHITE...LUMPKIN AND HALL COUNTIES THROUGH 445 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GARLAND...CLERMONT...
QUALATCHEE LAKE...SMITHGALL WOODS CONSERVATION AREA...CLEVELAND...
HELEN...MOSSY CREEK...LEAF AND SAUTEE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3473 8362 3466 8365 3463 8363 3458 8363
      3456 8361 3454 8361 3451 8365 3445 8363
      3447 8396 3456 8399 3462 8395 3474 8364
TIME...MOT...LOC 2016Z 268DEG 18KT 3456 8384

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 8:02 PM EDTSpecial Weather StatementFFCCherokee43 min
Aug 11, 9:54 PM EDTSpecial Weather StatementFFCClarke, Jackson36 min
Aug 12, 1:43 PM EDTSpecial Weather StatementFFCWhitfield32 min
Aug 12, 1:49 PM EDTSpecial Weather StatementFFCDeKalb, Fulton26 min
Aug 12, 2:23 PM EDTSpecial Weather StatementFFCGordon37 min
Aug 12, 2:56 PM EDTSpecial Weather StatementFFCGordon64 min
Aug 12, 3:24 PM EDTSpecial Weather StatementFFCCherokee36 min
Aug 12, 3:28 PM EDTSpecial Weather StatementFFCGreene32 min
Aug 12, 3:55 PM EDTSpecial Weather StatementFFCCherokee35 min
Aug 12, 4:39 PM EDTSpecial Weather StatementFFCWhite66 min
Aug 12, 4:50 PM EDTFlash Flood WarningFFCLumpkin, White6 hr
Aug 12, 5:02 PM EDTSpecial Weather StatementFFCMorgan28 min
Aug 12, 5:32 PM EDTSpecial Weather StatementFFCGreene, Morgan43 min
Aug 12, 5:34 PM EDTSpecial Weather StatementFFCDouglas26 min
Aug 12, 5:40 PM EDTSpecial Weather StatementFFCPaulding65 min
Aug 12, 6:17 PM EDTSpecial Weather StatementFFCFulton43 min
Aug 12, 6:27 PM EDTSpecial Weather StatementFFCCarroll33 min
Aug 12, 6:56 PM EDTSpecial Weather StatementFFCHeard34 min
Aug 12, 7:13 PM EDTSpecial Weather StatementFFCCoweta32 min
Aug 12, 7:29 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette46 min
Aug 12, 7:44 PM EDTSpecial Weather StatementFFCJones31 min
Aug 12, 7:46 PM EDTSpecial Weather StatementFFCHenry29 min
Aug 12, 7:49 PM EDTSpecial Weather StatementFFCSpalding26 min

Nearby

Special Weather Statements in Georgia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.